MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7585
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/02/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.The 90% stenosed target lesion was located in the severely tortuous and severely calcified left anterior descending artery.A 2.50mm x 15mm maverick balloon catheter was advanced for dilation.However, during the procedure, the balloon ruptured at rated burst pressure due to heavy tight calcification.The device was removed and completed the procedure with another of the same device.There were no patient complications reported.Patient was in good condition.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: fg maverick 2 mr, 2.50mm x 15mm was returned for analysis.Visual / tactile inspection identified multiple kinks along the hypotube.No kinks or damages.Microscopic analysis revealed no issues identified during a microscopic examination of the extrusion shaft.A detailed microscopic examination of the balloon material identified no damages.No tears or pinholes were observed in the balloon material.A microscopic examination of the tip section found no damage.Leakage test revealed that the device was attached to a pretested encore inflation unit (encore tested using a druck gauge).The balloon was inflated to its rated burst pressure (rbp) of 14atmospheres with no leaks noted.A vacuum was pulled and the balloon deflated without any issue.The balloon was inflated for three more occasions and on each occasion the balloon inflated to its rbp and maintained pressure with no leaks noted.

Brand Name
MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19278010
Report Number2124215-2024-28052
Device Sequence Number6320262
Product Code LOX
UDI-Device Identifier08714729370086
UDI-Public08714729370086
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7585
Device Catalogue Number7585
Device Lot Number0032926757
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/03/2024
Supplement Date Received by Manufacturer07/02/2024
Initial Report FDA Received Date05/09/2024
Supplement Report FDA Received Date07/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age81 YR
Patient SexMale